Alert archive / Virginia / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 107, NWS Wakefield, VA

July 1, 20217 counties in Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Jul 1, 2021, 3:29 PM EDT for 7 counties in Virginia. It was in force for 46 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2021, 3:29 PM EDT (19:29 UTC)
Expired
Jul 1, 2021, 4:15 PM EDT
In force
46 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Charles City County, VA, Chesterfield County, VA, City of Colonial Heights, VA, City of Hopewell, VA, City of Petersburg, VA, Henrico County, VA, Prince George County, VA

The radar

The Norfolk radar (KAKQ), 48 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 3:30 PM EDTTSTM WND DMG2 W Colonial Heights, VANWS EMPLOYEE REPORTED TREES DOWN NEAR THE INTERSECTION OF BRANDERS BRIDGE ROAD AND LAKEVIEW ROAD. TIME ESTIMATED FROM RADAR.
Jul 1, 3:35 PM EDTTSTM WND DMG1 Ne Colonial Heights, VATREE DOWN AS WELL AS LARGE BRANCHES ON BRIARCLIFFE DRIVE. TIME ESTIMATED FROM RADAR.
Jul 1, 3:35 PM EDTTSTM WND DMG2 Nnw Colonial Heights, VATREE DOWN ON HAPPY HILL RD.
Jul 1, 3:35 PM EDTTSTM WND DMG2 Nw Colonial Heights, VAMODERATE SIZE BRANCHES DOWN IN COLONIAL HEIGHTS.
Jul 1, 3:40 PM EDTTSTM WND DMG3 S Meadowville, VANUMEROUS TREES DOWNED ACROSS ROADS IN ENON SECTION OF CHESTERFIELD COUNTY, INCLUDING ENON CHURCH ROAD, POINT OF ROCKS ROAD AND RUFFIN MILL ROAD. TIME ESTIMATED BY RADAR.
Jul 1, 3:45 PM EDTTSTM WND DMG3 Nw Hopewell, VATREE DOWN ON WALNUT DRIVE.
Jul 1, 3:48 PM EDTTSTM WND DMG3 Sw Meadowville, VALARGE TREES SNAPPED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 1, 12:46 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 7.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2021-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 604 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2021-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
604 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
928 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

516 
WUUS51 KAKQ 011929
SVRAKQ
VAC036-041-087-149-570-670-730-012015-
/O.NEW.KAKQ.SV.W.0107.210701T1929Z-210701T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
329 PM EDT Thu Jul 1 2021

The National Weather Service in Wakefield has issued a

* Severe Thunderstorm Warning for...
  Southeastern Chesterfield County in central Virginia...
  The City of Colonial Heights in central Virginia...
  The City of Hopewell in south central Virginia...
  The northern City of Petersburg in south central Virginia...
  Northwestern Charles City County in east central Virginia...
  Northwestern Prince George County in south central Virginia...
  Southeastern Henrico County in central Virginia...

* Until 415 PM EDT.

* At 329 PM EDT, a severe thunderstorm was located over Ettrick, or
  over Virginia State University, moving northeast at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to vehicles is possible. Expect wind damage 
           to trees and powerlines.

* This severe thunderstorm will be near,
  Fort Lee around 340 PM EDT.
  Hopewell around 345 PM EDT.
  Jordans Point around 355 PM EDT.
  Roxbury around 415 PM EDT.

Other locations impacted by this severe thunderstorm include
Barnetts, Jordan Point Country Club, Meadowville, Birchett Estate,
Wayside and Petersburg National Battlefield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.

&&

LAT...LON 3748 7717 3749 7716 3748 7716 3748 7715
      3730 7705 3719 7745 3721 7744 3722 7745
      3722 7751 3726 7752
TIME...MOT...LOC 1929Z 242DEG 25KT 3725 7744 

HAIL...1.00IN
WIND...60MPH
 
$$

ALB
2 follow-up statements
752 
WWUS51 KAKQ 011938
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
338 PM EDT Thu Jul 1 2021

VAC036-041-087-149-570-670-730-012015-
/O.CON.KAKQ.SV.W.0107.000000T0000Z-210701T2015Z/
Chesterfield VA-City of Colonial Heights VA-City of Hopewell VA-
City of Petersburg VA-Charles City VA-Prince George VA-Henrico VA-
338 PM EDT Thu Jul 1 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTHEASTERN CHESTERFIELD...NORTHWESTERN CHARLES CITY...
NORTHWESTERN PRINCE GEORGE AND SOUTHEASTERN HENRICO COUNTIES...THE
CITY OF COLONIAL HEIGHTS...THE CITY OF HOPEWELL AND THE NORTHERN CITY
OF PETERSBURG...

At 337 PM EDT, a severe thunderstorm was located over Colonial
Heights, moving northeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible. Expect wind damage to 
         trees and powerlines.

This severe storm will be near...
  Hopewell around 345 PM EDT.
  Jordans Point around 355 PM EDT.
  Roxbury around 415 PM EDT.

Other locations impacted by this severe thunderstorm include
Barnetts, Jordan Point Country Club, Meadowville, Birchett Estate,
Wayside and Petersburg National Battlefield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3748 7717 3749 7716 3748 7716 3748 7715
      3730 7705 3719 7745 3721 7744 3722 7745
      3722 7751 3726 7752
TIME...MOT...LOC 1937Z 239DEG 25KT 3729 7737 

HAIL...1.00IN
WIND...60MPH
 
$$

ALB
225 
WWUS51 KAKQ 011947
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
347 PM EDT Thu Jul 1 2021

VAC041-570-730-011957-
/O.CAN.KAKQ.SV.W.0107.000000T0000Z-210701T2015Z/
Chesterfield VA-City of Colonial Heights VA-City of Petersburg VA-
347 PM EDT Thu Jul 1 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHESTERFIELD ...
THE CITY OF COLONIAL HEIGHTS AND THE NORTHERN CITY OF PETERSBURG IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central, south central and east central Virginia.

LAT...LON 3731 7735 3731 7732 3732 7727 3734 7727
      3736 7725 3738 7725 3738 7727 3736 7727
      3735 7728 3736 7731 3738 7731 3738 7733
      3739 7730 3749 7716 3730 7705 3722 7735
      3725 7738
TIME...MOT...LOC 1947Z 239DEG 25KT 3732 7730 

$$

VAC036-087-149-670-012015-
/O.CON.KAKQ.SV.W.0107.000000T0000Z-210701T2015Z/
City of Hopewell VA-Charles City VA-Prince George VA-Henrico VA-
347 PM EDT Thu Jul 1 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHWESTERN CHARLES CITY...NORTHWESTERN PRINCE GEORGE AND
SOUTHEASTERN HENRICO COUNTIES AND THE CITY OF HOPEWELL...

At 347 PM EDT, a severe thunderstorm was located over Hopewell,
moving northeast at 30 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

This severe storm will be near...
  Jordans Point around 355 PM EDT.

Other locations impacted by this severe thunderstorm include
Barnetts, Jordan Point Country Club, Birchett Estate and Wayside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3731 7735 3731 7732 3732 7727 3734 7727
      3736 7725 3738 7725 3738 7727 3736 7727
      3735 7728 3736 7731 3738 7731 3738 7733
      3739 7730 3749 7716 3730 7705 3722 7735
      3725 7738
TIME...MOT...LOC 1947Z 239DEG 25KT 3732 7730 

HAIL...1.00IN
WIND...70MPH
 
$$

ALB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:22 PM EDT, 7 minutes earlier.

Area forecast discussion, Jul 1, 3:22 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
322 PM EDT Thu Jul 1 2021

.SYNOPSIS...
A trough of low pressure moves southeast across Virginia tonight.
Low pressure and associated cold front will move across the area
Friday, bringing numerous showers and thunderstorms with locally
heavy downpours. High pressure builds into the area from the
northwest over the holiday weekend through early next week.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 320 PM EDT Thursday...

Svr tstm watch thru 00Z as tstms have quickly dvlpd along the
leading sfc trof. This activity continues for the next svrl hrs due
to addntl convection forming on outflow boundaries. Latest data
shows the svr threat diminishing by 00Z due to loss of dytme heating.
FF guidance remains high so no watch anticipated this eve although
there could be local minor flooding issues under any downpour.

The actual cold front drops se across the local area later tonite
which becomes located beneath the RRQ of a strengthening upper level
jet. The threat for some training echoes dvlps late tonite into Fri
morning as a weak wave of low pres moves east along it. Latest guid
is now a bit faster to take the systm se Fri aftrn, thus ending the
heavy rain threat svrl hours earlier than thought yesterday. In
fact, models are showing svrl rounds of pcpn tonite and Fri instead
of a longer period of hvy rain which would lead to ff issues. Lows
mid 60s-lwr 70s.

The steadiest pcpn pushes se Fri aftrn, but addntl convection is
progged behind the initial batch Fri aftrn across the east. This
will mostly depend on whether any breaks/heating can occur. Cooler
with highs arnd 80.

Upshot here and after coord with surrounding offices, decided not to
issue any ff watch at this time, although there could be some minor
urban issues Fri across the se. A good soaking expected with QPF
btwn 1.5 to 2.25 inches.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
As of 130 PM EDT Thursday...

Convection tapers off NW-SE after midnite Fri nite as the systm
pushes offshore. Highest PoPs across the se during the eve with
skies bcmg pt cldy aftr midnite. Cooler with lows from the mid 50s
NW to mid 60s SE.

Models show a secondary s/w rotating around the upr trof Sat. Best
support for any pcpn remains ne of the local area, but still enuf
lingering moisture for at least slght chc late day PoPs ivof the lwr
Md ern shore. High pressure to the west allows drier air to filter
into the Piedmont then towards the coast. Thus, pt/mstly sunny Sat
with highs upr 70s-lwr 80s. Fair to pt cldy Sat nite. Lows 60-65.
Mstly sunny and a bit warmer for Independecne Day as high pres
settles across the se. Highs 80-85. Fair to pt cldy and dry Sun
nite. Lows mid-upr 60s.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
As of 130 PM EDT Thursday...

High pressure dominates Mon thru Wed. Moisture limited Mon/Tue but
slowly returns Wed. Kept Mon/Tue dry but will carry low chc PoPs Wed
aftrn. Summer heat returns with highs each day upr 80s-lwr 90s. Lows
upr 60s-lwr 70s. It remains too early to speculate on any tropical
scenarios depicted by individual deterministic models from Elsa
at this time. Will go with chc PoPs Thurs. Highs in the 80s.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
As of 130 PM EDT Thursday...

VFR condition will quickly deteriorate as the aftrn wears on as
tstms dvlp then track ese across the area. Look for CIGS to drop
to MVFR at times with lcl IFR VSBYS in heavy downpours. SW winds
15-20 kts this aftrn. Added Gusts to btwn 30-40 KTS at RIC/SBY
given the threat for svr storms thru 00Z. Kept gusts to 30 kts
at PHF/ORF as the latest data shows that convection may not get
there until after 23Z. ECG stays dry thru most of the eve.

Low pressure and assctd cold front drop south into the area tonite.
Adundant moisture will lead to widespread rain/tstms thru the nite
and Fri as the systm is slow to move offshore. Look for lcl IFR
CIGS late tonite along with lclly heavy rainfall.

OUTLOOK...
The front will be slow to push se of the area Fri nite with a
continuation of showers/tstms and degraded flight conditions.
High pressure brings a return to dry conditions with VFR flying
weather through the weekend and into early next week.

&&

.MARINE...
As of 400 AM EDT Thursday...

Changes are in the cards today as the persistent upper ridge
and surface high pressure are displaced to the east and
southeast with the approach of an upper level trough from the
NW. The pressure gradient remains rather steep early this
morning between a lee trough of low pressure over inland areas
and the departing surface high offshore. Winds are generally
from the WSW at 10-15 kt with a few gusts to 20 kt noted at
elevated sites. Waves are 1-3 ft in the Ches Bay with seas 2-4
ft offshore.

SW winds decrease a bit later this morning but should continue
in the 10-15 kt range in the Bay/rivers and 15-20 kt offshore
and in the Currituck Sound as the gradient sharpens later this
afternoon. Confidence in small craft conditions is high enough
to raise headlines for the coastal waters (mainly for seas 4-6
ft) and the Currituck Sound (winds ~20 kt with gusts to 25 kt)
with this forecast package. More uncertainty exists regarding
the wind magnitude for the Ches Bay and tidal rivers, so will
hold off on any headlines for these areas. However, SW winds are
forecast to remain around 15 kt with a few gusts to 20 kt in
the Bay and lower James river this evening and tonight.
Scattered to numerous showers and thunderstorms are expected to
form inland by mid to late afternoon and spread east and south
across the waters this evening and tonight. Locally higher
winds/waves/seas can be expected to accompany the stronger
thunderstorm cores. Weaker SW flow is expected on Friday with
continued chances for showers and thunderstorms (especially near
and south of the VA/NC border). The cold front is expected to
cross the waters Friday night into Saturday morning with
improving marine conditions for the remainder of the holiday
weekend as winds turn NW.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 4 AM EDT Friday for ANZ633-656-658.
     Small Craft Advisory until 10 AM EDT Friday for ANZ650-652-654.

&&

SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...MPR
LONG TERM...MPR
AVIATION...MPR
MARINE...RHR
Hazardous weather outlook, Jul 1, 4:08 AM EDT, 11 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
408 AM EDT Thu Jul 1 2021

MDZ021>025-VAZ048-060>062-064-066>069-075>078-080>086-090-099-100-
509>522-020815-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Lunenburg-
Nottoway-Amelia-Powhatan-Westmoreland-Richmond-Northumberland-
Lancaster-Dinwiddie-Prince George-Charles City-New Kent-Gloucester-
Middlesex-Mathews-James City-Accomack-Northampton-Western Louisa-
Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
408 AM EDT Thu Jul 1 2021

This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia, north central
Virginia, south central Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

Showers and thunderstorms are likely across the area this afternoon
through Friday. Locally heavy rainfall is expected, and a few
strong to severe thunderstorms are possible this afternoon and
early evening. The main threat will be damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ012>017-030>032-102-VAZ065-079-087>089-092-093-095>098-523>525-
020815-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Mecklenburg-Brunswick-
Greensville-Sussex-Surry-Southampton-Isle of Wight-
Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-York-
Newport News-Hampton/Poquoson-
408 AM EDT Thu Jul 1 2021

This Hazardous Weather Outlook is for northeast North Carolina,
south central Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

Showers and thunderstorms are expected to spread across the area
tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Showers and thunderstorms continue Friday. Locally heavy rainfall is
expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 1, 2:04 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Wakefield VA
204 PM EDT Thu Jul 1 2021

VAZ088-089-092-011845-
Surry-Sussex-Southampton-
204 PM EDT Thu Jul 1 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SOUTHAMPTON AND
EAST CENTRAL SUSSEX COUNTIES...

At 203 PM EDT, a strong thunderstorm was located near Homeville, or
11 miles south of Waverly, moving east at 20 mph.

Wind gusts in excess of 30 mph and half inch hail are possible with
this storm.

Locations impacted include...
Wakefield, Sussex, Ivor, Dendron, Homeville, Booth Fork, Dory,
Berlin, Lumberton, Ellis Fork, Manry and Littleton.

If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

LAT...LON 3679 7721 3692 7729 3707 7693 3690 7682
      3688 7683 3688 7682 3687 7684 3686 7684
      3685 7685 3684 7685
TIME...MOT...LOC 1803Z 248DEG 16KT 3687 7717

MRD
Special weather statement, Jul 1, 2:35 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Wakefield VA
235 PM EDT Thu Jul 1 2021

VAZ064-511-011915-
Western Hanover-Caroline-
235 PM EDT Thu Jul 1 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CAROLINE AND
NORTHWESTERN HANOVER COUNTIES...

At 234 PM EDT, a strong thunderstorm was located over Montpelier, or
12 miles northwest of Randolph Macon College, moving east at 20 mph.

Wind gusts in excess of 40 mph and half inch hail are possible with
this storm.

This storm will be near...
  Ashland around 305 PM EDT.
  Kings Dominion and Dawn around 315 PM EDT.

Other locations impacted by this storm include Golansville, Oliver,
Vontay, Gum Tree, Coatesville, Hewlett, Goodall, Doswell, Mabelton
and Noel.

If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

LAT...LON 3785 7728 3783 7729 3771 7772 3772 7775
      3780 7777 3787 7774 3801 7747
TIME...MOT...LOC 1834Z 249DEG 17KT 3783 7768

ALB
Special weather statement, Jul 1, 2:51 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Wakefield VA
251 PM EDT Thu Jul 1 2021

VAZ064-011915-
Caroline-
251 PM EDT Thu Jul 1 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CAROLINE
COUNTY...

At 251 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles northwest of Fort A.p. Hill to
Bowling Green to near Dawn. Movement was northeast at 25 mph.

Wind gusts in excess of 40 mph are possible with these storms.

Locations impacted include...
Bowling Green, Milford, Port Royal, Fort A.p. Hill, Rappahannock
Academy, Sparta, Villboro, Woodford and Penola.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3822 7725 3821 7724 3819 7725 3819 7723
      3820 7722 3817 7718 3817 7714 3813 7712
      3812 7712 3812 7715 3810 7714 3808 7717
      3804 7713 3797 7714 3795 7718 3793 7718
      3793 7737 3798 7745 3816 7743 3824 7723
TIME...MOT...LOC 1851Z 242DEG 22KT 3816 7738 3805 7733 3790 7737

Miller
Special weather statement, Jul 1, 2:59 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Wakefield VA
259 PM EDT Thu Jul 1 2021

VAZ084-090-523-524-011945-
Newport News-York-Gloucester-James City-
259 PM EDT Thu Jul 1 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GLOUCESTER...
CENTRAL YORK AND SOUTHEASTERN JAMES CITY COUNTIES AND THE NORTHERN
CITY OF NEWPORT NEWS...

At 258 PM EDT, a strong thunderstorm was located over Busch Gardens,
or near Williamsburg, moving east at 25 mph.

Wind gusts in excess of 40 mph are possible with this storm.

Locations impacted include...
Newport News, Williamsburg, Virginia Institute For Marine Sciences,
Seaford, Gloucester Point, Busch Gardens, Wicomico, Achilles, York
Terrace, Lee Hall, Carver Gardens, Grove, Kings Point, Fort Eustis,
Lackey, Glass, Newport News Golf Course, Hornsbyville, Harris Grove
and Williamsburg Airport.

If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3718 7631 3716 7641 3717 7640 3719 7643
      3717 7642 3715 7644 3711 7666 3717 7668
      3717 7666 3720 7669 3715 7671 3714 7670
      3715 7672 3713 7672 3724 7673 3736 7639
      3725 7634 3721 7635
TIME...MOT...LOC 1858Z 249DEG 20KT 3720 7664

Miller
Special weather statement, Jul 1, 3:03 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Wakefield VA
303 PM EDT Thu Jul 1 2021

VAZ067-068-080-513-514-516-011945-
Nottoway-Western Chesterfield-Dinwiddie-Amelia-Eastern
Henrico-Eastern Chesterfield (Including Col. Heights)-
303 PM EDT Thu Jul 1 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN
CHESTERFIELD...CENTRAL NOTTOWAY...SOUTHEASTERN HENRICO...NORTHWESTERN
DINWIDDIE AND SOUTHEASTERN AMELIA COUNTIES...

At 303 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 9 miles northwest of Sutherland to
Blackstone. Movement was northeast at 25 mph.

Wind gusts in excess of 40 mph and pea size hail are possible with
these storms.

These storms will be near...
  Chesterfield Court House around 325 PM EDT.
  Colonial Heights around 330 PM EDT.
  Chester around 335 PM EDT.
  Mannboro and Bellwood around 340 PM EDT.

Other locations impacted by these storms include North Wellville,
Winterpock, Earls, Ammon, Glendale, Pocahontas State Park, Center
Star, Church Road, Wellville and Beach.

If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central and south central Virginia.

LAT...LON 3707 7817 3736 7770 3746 7720 3708 7766
TIME...MOT...LOC 1903Z 242DEG 23KT 3731 7766 3710 7803

ALB
Special weather statement, Jul 1, 3:11 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Wakefield VA
311 PM EDT Thu Jul 1 2021

VAZ048-062-509-012000-
Goochland-Fluvanna-Western Louisa-
311 PM EDT Thu Jul 1 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN GOOCHLAND AND
FLUVANNA COUNTIES...

At 310 PM EDT, a strong thunderstorm was located near Centenary, or
15 miles west of Fork Union, moving east at 35 mph.

Wind gusts in excess of 40 mph and pea size hail are possible with
this storm.

Locations impacted include...
Palmyra, Fork Union, Lake Monticello, Columbia, Ferncliff, Kents
Store, Troy, Scottsville, Shores, Central Plains, Bremo Bluff,
Cohasset, Tabscott, Hardware, Wilmington, Cunningham, Dixie, Nahor,
Stage Junction and Antioch.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3793 7837 3800 7809 3777 7801 3774 7815
      3775 7816 3775 7818 3773 7820 3771 7831
      3773 7837 3774 7842 3776 7847 3780 7849
TIME...MOT...LOC 1910Z 257DEG 32KT 3780 7854

Miller

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 3:56 AM EDTSmall Craft AdvisoryAKQ33 hr
Jul 1, 1:39 PM EDTSpecial Weather StatementAKQLouisa36 min
Jul 1, 1:47 PM EDTSpecial Weather StatementAKQPrince Edward43 min
Jul 1, 1:59 PM EDTSevere Thunderstorm WarningAKQCaroline46 min
Jul 1, 2:04 PM EDTSpecial Weather StatementAKQSussex41 min
Jul 1, 2:35 PM EDTSpecial Weather StatementAKQHanover40 min
Jul 1, 2:37 PM EDTSevere Thunderstorm WarningAKQEssex, Westmoreland23 min
Jul 1, 2:51 PM EDTSpecial Weather StatementAKQCaroline24 min
Jul 1, 2:59 PM EDTSpecial Weather StatementAKQYork46 min
Jul 1, 3:00 PM EDTSpecial Marine WarningAKQ60 min
Jul 1, 3:03 PM EDTSpecial Weather StatementAKQChesterfield, Henrico, Nottoway42 min
Jul 1, 3:11 PM EDTSpecial Weather StatementAKQFluvanna49 min
Jul 1, 3:18 PM EDTSevere Thunderstorm WarningAKQCharles City, Chesterfield, Henrico, City of Colonial Heights, City of Hopewell42 min
Jul 1, 3:33 PM EDTSpecial Marine WarningAKQ57 min
Jul 1, 3:41 PM EDTSpecial Weather StatementAKQNottoway49 min
Jul 1, 3:49 PM EDTSevere Thunderstorm WarningAKQCharles City, James City, New Kent41 min
Jul 1, 4:07 PM EDTSpecial Weather StatementAKQHanover53 min
Jul 1, 4:26 PM EDTSpecial Marine WarningAKQ79 min
Jul 1, 4:28 PM EDTSevere Thunderstorm WarningAKQEssex, Gloucester, James City, King and Queen, King William, Lancaster and 5 more62 min
Jul 1, 4:40 PM EDTSpecial Weather StatementAKQAmelia, Powhatan, Prince Edward50 min
Jul 1, 5:10 PM EDTSpecial Weather StatementAKQKing and Queen, King William, City of Richmond50 min
Jul 1, 5:29 PM EDTSevere Thunderstorm WarningAKQAccomack29 min
Jul 1, 5:35 PM EDTSpecial Marine WarningAKQ70 min
Jul 1, 6:00 PM EDTSpecial Weather StatementAKQAccomack60 min
Jul 1, 6:02 PM EDTSpecial Weather StatementAKQAmelia, Chesterfield, Lunenburg, Nottoway, Prince Edward58 min
Jul 1, 6:51 PM EDTSpecial Marine WarningAKQ54 min
Jul 1, 7:04 PM EDTSpecial Marine WarningAKQ56 min
Jul 1, 7:20 PM EDTSpecial Weather StatementAKQCharles City, Prince George, Sussex, City of Colonial Heights, City of Hopewell, City of Petersburg40 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.